Alert archive / South Dakota / Wind Advisories in 2006

Wind Advisory 11, NWS Sioux Falls, SD

May 24, 20064 states

NWS Sioux Falls, SD issued this wind advisory at May 24, 2006, 3:53 AM CDT for 4 states. It took effect at May 24, 2006, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 24, 2006, 3:53 AM CDT (08:53 UTC)
In effect from
May 24, 2006, 10:00 AM CDT
Expired
May 24, 2006, 7:59 PM CDT
In force
10 hr
Issued by
NWS Sioux Falls, SD
All 40 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 30 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2006-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2006-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1298 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFSD 240853
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
353 AM CDT WED MAY 24 2006

.LOW PRESSURE MOVING THROUGH SOUTHERN NORTH DAKOTA TODAY WILL
PRODUCE STRONG WINDS OVER SOUTH DAKOTA AND PORTIONS OF SOUTHWEST
MINNESOTA AND NORTHWESTERN IOWA BY LATE THIS MORNING AND EARLY
THIS AFTERNOON...THEN LASTING THROUGH THE EARLY EVENING HOURS.

NEZ013-SDZ038-050-052>054-057>061-063>066-068>070-241700-
/O.NEW.KFSD.WI.Y.0011.060524T1500Z-060525T0200Z/
DIXON-BEADLE-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-DAVISON-
HANSON-MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-CLAY SD-
INCLUDING THE CITIES OF...WAKEFIELD...PONCA...HURON...GREGORY...
BURKE...WESSINGTON SPRINGS...WOONSOCKET...HOWARD...CHAMBERLAIN...
PLANKINTON...MITCHELL...ALEXANDRIA...EMERY...SALEM...WAGNER...
LAKE ANDES...ARMOUR...PARKSTON...OLIVET...PARKER...TYNDALL...
YANKTON...VERMILLION
353 AM CDT WED MAY 24 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING. 

WINDS WILL BEGIN TO INCREASE OVER CENTRAL SOUTH DAKOTA THIS
MORNING...BECOMING SUSTAINED AROUND 25 TO 35 MPH BY EARLY
AFTERNOON WITH GUSTS OF 50 MPH POSSIBLE. WINDS WILL BEGIN TO
DIMINISH IN INTENSITY BY 7 PM THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

IAZ001>003-012>014-020>022-031-032-MNZ089-097-098-NEZ014-SDZ039-
040-055-056-062-067-071-241700-
/O.NEW.KFSD.WI.Y.0011.060524T1800Z-060525T0200Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-NOBLES-PIPESTONE-ROCK-DAKOTA-KINGSBURY-
BROOKINGS-LAKE-MOODY-MINNEHAHA-LINCOLN SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
WORTHINGTON...PIPESTONE...LUVERNE...SOUTH SIOUX CITY...DE SMET...
BROOKINGS...MADISON...FLANDREAU...SIOUX FALLS...CANTON...
NORTH SIOUX CITY...ELK POINT
353 AM CDT WED MAY 24 2006

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING. 

WINDS WILL BEGIN TO INCREASE OVER SOUTHEASTERN SOUTH
DAKOTA...NORTHWESTERN IOWA...AND PORTIONS OF SOUTHWESTERN
MINNESOTA EARLY THIS AFTERNOON...BECOMING SUSTAINED AROUND 20 TO
30 MPH BY MID AFTERNOON WITH GUSTS OF 45 MPH POSSIBLE. WINDS
WILL BEGIN TO DIMINISH IN INTENSITY BY 7 PM THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
3 follow-up statements
000 
WWUS73 KFSD 241521
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1021 AM CDT WED MAY 24 2006

.LOW PRESSURE MOVING THROUGH SOUTHERN NORTH DAKOTA TODAY WILL
PRODUCE STRONG WINDS OVER MUCH OF THE AREA THIS AFTERNOON...
LASTING THROUGH THE EARLY EVENING HOURS.

NEZ013-SDZ038-050-052>054-057>061-063>066-068>070-242330-
/O.CON.KFSD.WI.Y.0011.000000T0000Z-060525T0200Z/
DIXON-BEADLE-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-DAVISON-
HANSON-MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-CLAY SD-
INCLUDING THE CITIES OF...WAKEFIELD...PONCA...HURON...GREGORY...
BURKE...WESSINGTON SPRINGS...WOONSOCKET...HOWARD...CHAMBERLAIN...
PLANKINTON...MITCHELL...ALEXANDRIA...EMERY...SALEM...WAGNER...
LAKE ANDES...ARMOUR...PARKSTON...OLIVET...PARKER...TYNDALL...
YANKTON...VERMILLION
1021 AM CDT WED MAY 24 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

WINDS WILL AVERAGE A SUSTAINED 25 TO 35 MPH THIS AFTERNOON. 
GUSTS AROUND 50 MPH WILL BE POSSIBLE IN SOUTH CENTRAL SOUTH
DAKOTA...WITH RELATIVELY LIGHTER GUSTS ELSEWHERE. WINDS WILL
BEGIN TO DIMINISH IN INTENSITY BY 7 PM THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

IAZ001>003-012>014-020>022-031-032-MNZ089-097-098-NEZ014-SDZ039-
040-055-056-062-067-071-242330-
/O.CON.KFSD.WI.Y.0011.060524T1800Z-060525T0200Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-NOBLES-PIPESTONE-ROCK-DAKOTA-KINGSBURY-
BROOKINGS-LAKE-MOODY-MINNEHAHA-LINCOLN SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
WORTHINGTON...PIPESTONE...LUVERNE...SOUTH SIOUX CITY...DE SMET...
BROOKINGS...MADISON...FLANDREAU...SIOUX FALLS...CANTON...
NORTH SIOUX CITY...ELK POINT
1021 AM CDT WED MAY 24 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

WINDS WILL BEGIN TO INCREASE OVER SOUTHEASTERN SOUTH DAKOTA...
NORTHWESTERN IOWA...AND PORTIONS OF SOUTHWESTERN MINNESOTA EARLY
THIS AFTERNOON...BECOMING SUSTAINED AROUND 25 TO 30 MPH BY MID
AFTERNOON WITH GUSTS OF 45 MPH POSSIBLE. WINDS WILL BEGIN TO
DIMINISH IN INTENSITY BY 7 PM THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

MJF
000 
WWUS73 KFSD 242051
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
351 PM CDT WED MAY 24 2006

.LOW PRESSURE DRIFTING FROM WESTERN INTO CENTRAL MINNESOTA THIS
EVENING WILL KEEP STRONG WINDS ACROSS THE AREA INTO THE EVENING.
BY SUNSET...WINDS ARE EXPECTED TO DIMINISH.

NEZ013-SDZ038-050-052>054-057>061-063>066-068>070-250200-
/O.CON.KFSD.WI.Y.0011.000000T0000Z-060525T0200Z/
DIXON-BEADLE-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-DAVISON-
HANSON-MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-CLAY SD-
INCLUDING THE CITIES OF...WAKEFIELD...PONCA...HURON...GREGORY...
BURKE...WESSINGTON SPRINGS...WOONSOCKET...HOWARD...CHAMBERLAIN...
PLANKINTON...MITCHELL...ALEXANDRIA...EMERY...SALEM...WAGNER...
LAKE ANDES...ARMOUR...PARKSTON...OLIVET...PARKER...TYNDALL...
YANKTON...VERMILLION
351 PM CDT WED MAY 24 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

WINDS WILL AVERAGE A SUSTAINED 25 TO 35 MPH INTO EARLY THIS
EVENING. OCCASIONAL GUSTS FROM 45 TO 50 MPH CAN BE EXPECTED
THROUGH THE MISSOURI RIVER CORRIDOR. WINDS WILL BEGIN TO DIMINISH
IN INTENSITY AFTER 7 PM THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

IAZ001>003-012>014-020>022-031-032-MNZ089-097-098-NEZ014-SDZ039-
040-055-056-062-067-071-250200-
/O.CON.KFSD.WI.Y.0011.000000T0000Z-060525T0200Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-NOBLES-PIPESTONE-ROCK-DAKOTA-KINGSBURY-
BROOKINGS-LAKE-MOODY-MINNEHAHA-LINCOLN SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
WORTHINGTON...PIPESTONE...LUVERNE...SOUTH SIOUX CITY...DE SMET...
BROOKINGS...MADISON...FLANDREAU...SIOUX FALLS...CANTON...
NORTH SIOUX CITY...ELK POINT
351 PM CDT WED MAY 24 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

WINDS WILL AVERAGE A SUSTAINED 25 TO 35 MPH INTO EARLY THIS
EVENING. OCCASIONAL GUSTS FROM 45 TO 50 MPH CAN BE EXPECTED...
ESPECIALLY IN THE VICINITY OF SHOWERS NEAR THE BUFFALO RIDGE.
WINDS WILL BEGIN TO DIMINISH IN INTENSITY AFTER 7 PM THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

JC
000 
WWUS73 KFSD 250059
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
759 PM CDT WED MAY 24 2006

.THE STRONGEST WINDS ACROSS THE AREA HAVE DIMINISHED EARLY THIS
EVENING AS THE CONTRIBUTION FROM HEATING OF THE DAY ENDED...
THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. IT WILL REMAIN
BREEZY THROUGH THE NIGHT...WITH NORTHWEST WINDS EASING TO 15 TO
30 MPH.

IAZ001>003-012>014-020>022-031-032-MNZ089-097-098-NEZ013-014-
SDZ038>040-050-052>071-250200-
/O.CAN.KFSD.WI.Y.0011.000000T0000Z-060525T0200Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-NOBLES-PIPESTONE-ROCK-DIXON-DAKOTA-
BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-
MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-
DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-
UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
WORTHINGTON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...
SOUTH SIOUX CITY...HURON...DE SMET...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...CHAMBERLAIN...PLANKINTON...MITCHELL...ALEXANDRIA...
EMERY...SALEM...SIOUX FALLS...WAGNER...LAKE ANDES...ARMOUR...
PARKSTON...OLIVET...PARKER...CANTON...TYNDALL...YANKTON...
VERMILLION...NORTH SIOUX CITY...ELK POINT
759 PM CDT WED MAY 24 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND ADVISORY. 

$$
CHAPMAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at May 24, 3:00 AM CDT, 53 minutes earlier.

Area forecast discussion, May 24, 3:00 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
300 AM CDT WED MAY 24 2006

.DISCUSSION...

CONVECTIVE COMPLEX WHICH GAVE US OUR SEVERE WEATHER YESTERDAY
EVENING IS NOW WELL TO THE EAST OF OUR CWA...WITH JUST A FEW LIGHT
SHOWERS LEFT THROUGH OUR FAR EASTERN ZONES AT THIS TIME.  UPPER
LEVEL LOW IS SEEN WELL ON WATER VAPOR IMAGE...AND IS CURRENTLY
SITUATED OVER SOUTHERN NORTH DAKOTA AND NORTHERN SOUTH DAKOTA.
PRECIPITATION WITH THIS FEATURE IS OCCURRING OVER NORTHWESTERN
SD...AND AS THE SYSTEM MOVES EASTWARD THROUGH THE DAY...WILL SEE
SCATTERED SHOWERS REDEVELOP OVER OUR CWA...MAINLY IN THE NORTH
CLOSER TO THE LOW CENTER.  THE MAIN ISSUE FOR TODAY WILL BE THE
WINDS.  WINDS ARE CURRENTLY GUSTING IN EXCESS OF 50 MPH THROUGH
NORTHWESTERN SD...AND AS THE SURFACE LOW MOVES ACROSS NORTH DAKOTA
TODAY...A TIGHT PRESSURE GRADIENT BEHIND THE FEATURE...ALONG WITH
WINDS OF 40 KTS AT 925 MB AND 50 KTS AT 850 MB WILL PASS OVER OUR
AREA DURING THE DAY.  WITH LOW LEVEL LAPSE RATES OF 8 TO 10 DEGREES
C/KM AND 850 MB Q VECTORS PARALLEL TO LOWEST LEVEL WINDS...WE WILL
OBTAIN GOOD MIXING...AND I HAVE ISSUED A WIND ADVISORY FOR MOST OF
THE CWA FOR THIS AFTERNOON INTO THE EARLY EVENING.  DID LEAVE OUT
MUCH OF OUR MINNESOTA ZONES WHERE ELEMENTS ARE NOT QUITE AS
CONDUCIVE TO THE HIGHER WINDS...THOUGH THE HIGHER TOPOGRAPHY COULD
BE AN ISSUE IN THAT AREA...SO DAY SHIFT WILL HAVE TO KEEP AN EYE ON
THIS AND ADJUST THE ADVISORY ACCORDINGLY IF NEEDED.

OTHERWISE...AS THE UPPER LEVEL LOW BEGINS TO DIVE TO THE SOUTHEAST
TONIGHT AND THURSDAY...WILL HAVE LINGERING SHOWER CHANCES OVER OUR
EASTERN ZONES THROUGH THE PERIOD.  A SOUTHERLY FLOW WILL RETURN TO
THE REGION ON FRIDAY...INITIATING A WARMING TREND THAT WILL PERSIST
THROUGH THE START OF NEXT WEEK.  MODELS INDICATE A WEAK SHORTWAVE
PASSING OVER SOUTHERN SOUTH DAKOTA AND NEBRASKA ON FRIDAY NIGHT...SO
DID INCLUDE SOME SLIGHT CHANCE POPS OVER OUR FAR EASTERN ZONES
DURING THAT TIME FRAME.  OTHER THAN THAT FEATURE...IT LOOKS TO
REMAIN DRY THROUGH THE WEEKEND.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

JM
Hazardous weather outlook, May 24, 1:13 AM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
113 AM CDT WED MAY 24 2006

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-241200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
113 AM CDT WED MAY 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AFTERNOON
AND THURSDAY AFTERNOON. AT THIS TIME...THESE STORMS ARE NOT
EXPECTED TO BE SEVERE. IT WILL ALSO BE VERY WINDY ON
WEDNESDAY...WITH SUSTAINED WINDS OF 25 TO 30 MPH AND GUSTS TO
NEAR 40 MPH.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE SUNDAY INTO MONDAY.
A FEW OF THESE STORMS MAY BE SEVERE DURING THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:28 PM CDTSevere Thunderstorm WarningFSDClay, Yankton32 min
May 23, 7:54 PM CDTSevere Thunderstorm WarningFSDClay36 min
May 23, 8:14 PM CDTTornado WarningFSDUnion31 min
May 23, 8:57 PM CDTSevere Thunderstorm WarningFSDDakota48 min
May 23, 8:26 PM CDTSevere Thunderstorm WarningFSDPlymouth, Sioux34 min

Nearby

Wind Advisories in South Dakota, 2006Wind Advisories in Iowa, 2006Wind Advisories in Minnesota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.